ProgramsView all programs
From the news
- Chancellor Amma Addresses the Parliament of World’s Religions
- Amrita Students Qualify for the European Mars Rover Challenge
Publication Type : Journal Article
Publisher : Indian Journal of Pediatrics
Source : Indian Journal of Pediatrics, Volume 78, Number 8, p.1002-1004 (2011)
Keywords : alanine aminotransferase, albumin, albumin blood level, article, artificial ventilation, aspartate aminotransferase, C reactive protein, cardiogenic shock, cardiomegaly, case report, child, cyclosporin, dexamethasone, disseminated intravascular clotting, drug, drug dose reduction, drug megadose, drug pulse therapy, erythrocyte sedimentation rate, etoposide, ferritin, ferritin blood level, fever, Glucocorticoids, hepatomegaly, human, Humans, immunoglobulin, inotropic agent, jaundice, juvenile rheumatoid arthritis, kidney disease, lymphadenopathy, macrophage activation syndrome, male, methylprednisolone, midazolam, myocarditis, neurological complication, nuclear magnetic resonance imaging, phenytoin, physical examination, Posterior Leukoencephalopathy Syndrome, posterior reversible encephalopathy syndrome, prednisolone, preschool child, Pulse Therapy, rash, seizure, tachycardia, thrombocyte count, uremia
Campus : Kochi
School : School of Medicine
Year : 2011
Abstract : Posterior reversible encephalopathy syndrome (PRES)or Reversible posterior leukoencephalopathy syndrome (RPLS) is a neurological complication associated with various illnesses and medications(including rheumatological illnesses and their medications). Cyclosporine is the drug which is most commonly implicated in the causation of this condition. The authors report a 6 year old patient with systemic onset juvenile idiopathic arthritis (SoJIA) with macrophage activation syndrome who developed PRES during treatment with pulse methylprednsiolone therapy. In view of persitent SoJIA disease activity, the child was subsequently treated with Cyclosporine. The child made a complete neurological recovery. This case report highlights that, in accordance with recent literature, PRES is a complication of a unique set of conditions comprising of inflammation, hypertension, immunosupression and nephropathy in different degrees and does not necessarily preclude the use of drugs implicated as inciting agents. This has important implications in rheumatology where cyclosporine is a life saving medication used in macrophage activation syndrome.
Cite this Research Publication : Sac Kumar and Rajam, Lb, “Posterior Reversible Encephalopathy Syndrome (PRES/RPLS) During Pulse Steroid Therapy in Macrophage Activation Syndrome”, Indian Journal of Pediatrics, vol. 78, pp. 1002-1004, 2011.